MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-3-3D-ES |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil was broken during the coiling.It was reported there was coil separation/break/premature detachment.The location of the implant coil is unknown.It is unknown if there was any surgical or medicinal intervention required.It is unknown if the pushwire was bent or broken.It is unknown if there was any friction or difficulty during delivery.It is unknown if the physician repositioned the coil.The physician did not attempt to detach the coil.It is unknown if the physician rotated the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a fubuki 8f guide catheter, headway 17 microcatheter, synchro 14 guidewire.
Event or Problem Description
Additional information was received that the patient had no problem with recovery.There were no symptoms related to the coil separa tion/premature detachment.The coil was implanted.The catheter was a headway 17.It was unknown if the coil was implanted in the intended location or if medical/surgical intervention was required.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis #705462713: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the (microvention) headway 17 micro catheter micro catheter was not returned.The headway 17 micro catheter has a labeled id (inner diameter) of 0.017¿, as per an online source.Per axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the headway 17 micro catheter was found to be compatible for use with the axium prime coil.The actuator interface, positive load indicator, and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.However, the break indicator was found to be broken.This is indicative manual method detachment was attempted.The coin was found to be still against the lumen stop.The shield coil was found to be intact.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be in good condition.The coin was measured to be 0.089mm at 0.063mm which is within specification, 0.098mm at 0.127mm, and 0.099mm at 0.275mm which were within specification.The lumen stop appeared to be visually acceptable.The retainer ring was found to be visually damaged and unable to be measured.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach, element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.